Any Temazapam users?

Discussion in 'Fibromyalgia Main Forum' started by Marta608, Aug 30, 2011.

  1. Marta608

    Marta608 Member

    Hi, I've been taking 15 mg. Temazapam for years. I take it during the night since it originally gave me about four hours of sleep and I get to sleep with no trouble. I began to notice that, even though I wasn't sleeping that long with it anymore, I was still groggy in the morning.

    I decided I should quit so, since the 7.5 mgs are horribly expensive, I began dividing the capsules. Not the best solution but the only one I could afford. I went very slowly. All was going well until I began feeling panicky, weak, faint and off-balance in the morning, then better in the afternoon. My doctor had/has no idea what the problem was/is so she's ordered tests. Don't we love tests? :(

    My pharmacy had gone from using Sandoz to using Ascend as their manufacturer of Temaz. within the same time frame as my new problems. Early this morning it occurred to me that these issues might be from the change in manufacturers of Temazapam. I know not all drugs or fillers are created equal.

    I called around to the nearby pharmacies and finally found one with "some" left. It must be that Ascend are cheaper and pharms are switching. I picked the the Sandoz up at the new pharmacy this morning. Last night, instead of Temaz. I tried .12 mgs of Xanax instead. Weird night and bad morning. Won't try that again.

    Has anyone had these kind of problems with this drug? Of course, it may not be the drug.


  2. rachel76

    rachel76 New Member

    If you want to reduce Temazepam, you need to reduce it gradually. It's from the benzopine (spelling?) family of drugs like valium, clonex etc. so it's addictive and hard to get off for some people. I am stuck on clonex for the same reason. The best way is to reduce 10% at a time or even better move to valium which has a slower half life and remove that 10% at a time.
    There are plenty of websites on benzo reduction you can google for help.

    I keep meaning to get off my clonex but can not be bothered with water titration. Water titration is another method of reduction. Ideally you need your doctor to agree and help you with removal. The problem with doctors is that they often don't understand how difficult it is to come off benzos like Temazepam or that it's obvious that someone might feel horrible when they try to reduce to quickly.
  3. Marta608

    Marta608 Member

    Oh, yes, I think I'm doing it one grain at a time.

    My doctor AND my pharmacist just lightly indulge my desire to get off the benzo. Both have suggested that what I take is "nothing" so why bother? I also have Xanax .25 mg (generic) but take it very seldom. I found a site where Valium is suggested as a replacement for Temaz because of the longer half life. As you say, it's supposed to be easier to quit. The doctor said no.

    Dividing capsules is tricky in and of itself. I'm not sure how you'd know how much drug you'd get when mixed with water. I'm sure my division of powder in the capsules varies as well.

    Right now I seem to be having trouble with Candida, so that's adding fuel to the fire.

  4. lgp

    lgp Well-Known Member

    for three months and decided to come off of it as my sleep pattern had been restored and I want to try and see if I could achieve restful sleep on my own. My insurance did not cover the 7.5's and they were quite expensive. I took it upon myself to stop taking it altogether which was totally wrong and I got a firm lecture from my internist about doing so. I experienced all the symptoms you mentioned, felt terrible. In all frankness, I felt like a junkie experiencing withdrawal symptoms. My intenist said, in essence, that's what you were doing to yourself!

    I got thru it, albeit very uncomfortably and unpleasant, and I remember somebody suggesting to me taking a 15 every other night. Not sure if that is a viable solution, but please work something out with your doctor. There has to be a better solution.


    P.S. It did restore my sleep pattern and I sleep relatively well complaints!!.
  5. Marta608

    Marta608 Member

    Wow, and that was after only three months. I've been taking Temaz. for four years, every night. The NP who prescribed it said she had a patient on it for 15 years and she was doing fine.....

    I wonder if my symptoms are from the (inconsistent) decrease or the new supplier's med? Hmmm. I'll see how tonight goes with the old manufacturer's med. at approx. 7.5.

    Sweet dreams.